CSN Login
Members Online: 11

Arimidex

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi ladies. I hope everyone is doing ok. I have not checked in for awhile so I am checking in. I have been on arimidex since Oct 10th of this year. Besides the hot flashes which I thought were decreasing, I was wrong about that, I was wondering if anyone who is taking arimidex has dealt with either hand going to sleep. My right hand goes to sleep a lot and sometimes it is very painful. I can not use my hand when this happens. It will wake me up at night it hurts so bad.does anyone know any thing that can help with this. The drs are no help. I appreciate any thoughts on this

Thanks
Patricia

kacee999
Posts: 109
Joined: Oct 2012

I too have dealt with debilitating system wide pain...through chemo and after (I am 5 months post rads, 6 mo. post chemo). I determined it was NOT joint pain because I could move my hands and feet with no problem. The tops of my hands and feet (and long bones of my legs and arms)just ACHED....constantly. I have been on vicodin since February, and finally went to a rheumatologist to see if they could help. Blood tests came back negative for everything, but they are calling it Myalgia, Neuralgia. They gave me LYRICA and it was a WONDER DRUG!!! I had relief within 24 hours I had not had since it started. Lyrica is not an opiate like vicodin. It works on the brain to lower the brain's concept of pain. I am taking a low dosage (75 mg twice a day) and it has really made a difference. I would consider asking about it! Oh, and by the way, I am on Arimidex too.

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

because I couldn't stand all the side effects. I did not have the hands falling asleep. I did have the feet do that and found that I had more episodes of restless leg while taking it. I stopped it 6 weeks ago and the joint pain is gone. So are the muscle aches. And the depression. The list goes on and on. So I met with my oncologist today and she put me on Tamoxifen. I don't want to take anything but my cancer is highly hormonal driven (98% ER and 98% PR). She says it's her job to help me from having a recurrence so I will give this drug a shot.

I am sorry your docs are not help. How about you ask about trying a different drug? Can't hurt.

Good luck
Mary

Josie21
Posts: 337
Joined: Nov 2012

Hi Patricia. I just joined CSN this week and you are my first post so I hope I am doing this right. I started taking arimidex a year and a half ago and I experienced exactly what you are talking about. My hands hurt so bad, they were stiff and I got trigger finger. My doctor switched me over to aromasin to see if that helped, but it didn't. The joint pain in my hands is still there, but it's in my legs as well. Sometimes I feel like an old lady. But on the bright side, I have learned that exercise is the best solution. Even if while you are sitting watching tv, keep moving your hands or stretching your legs. Keep moving as much as possible. I often thought about getting off the medicine, but I only have one more year to go and I want to do the 5 years (2 years tamoxifen/3 Years Arimidex or Aromasin). Going to Curves has helped me tremendously and stretching exercises. Once I realized that I was not going crazy, I learned to adjust to feeling the way I do. When I realized that many of us had the same exact symptoms it made me feel better. Sometimes I think the doctors think we are exaggerating the discomfort level. We are not!! Hope this helps.

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi Casie, Mary and Josie thanks so much for the great info. I was told by 1 of the drs that there would be joint and bone pain for the first 6 months and then it should go away. Hm. I am willing to stick it out, but I have 4 months to go just to make it to 6 months I really appreciate the suggestions, it helps so much to know that someone can relate and not just give suggestions I will do the exercises , talk to the dr about the lyrica, and possibly another pill. I want to say welcome to Josie glad you checked in

Patricia

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network